Hail, Martin
- When
- July 2, 5:24 PM EST
- Where
- Martin County, Indiantown
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 27.020, -80.470
Intense thunderstorm formed on the sea breeze in Martin County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MLB wrote it up.
Intense thunderstorm formed on the sea breeze in Martin County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jul 2, 1:03 PM EST, 4 hours 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 203 PM EDT MON JUL 2 2007 .DISCUSSION... ...NUMEROUS LIGHTNING STORMS EXPECTED THIS AFTERNOON WITH STRONG DOWNBURST WINDS POSSIBLE... CURRENT/TONIGHT...AMPLE DAYTIME HEATING OCCURRING ACROSS EAST CENTRAL FLORIDA ALREADY THIS AFTERNOON. AN UPPER (H25) LOW CONTINUES TO SPIN JUST OFF THE WEST CENTRAL COAST OF THE PENINSULA OVER THE EASTERN GOMEX. BOTH EAST/WEST COAST SEA BREEZE BOUNDARIES ARE MAKING THEIR WAY INLAND THIS AFTERNOON. DEEP TROPICAL MOISTURE EXISTS WITH AREA PWATS APPROACHING 2 ACROSS EAST CENTRAL FLORIDA. MID LEVEL IMPULSES EMBEDDED IN THE MID LEVEL FLOW ALOFT WILL AID TO ENHANCE CONVECTION INTO THIS EVENING. THE MAIN THREATS REMAIN FREQUENT TO EXCESSIVE LIGHTNING STRIKES...DAMAGING DOWNBURST WINDS...HAIL AND LOCALLY HEAVY RAINFALL. THE STEERING FLOW ALOFT REMAINS WEAK AND OUT OF THE WEST/NORTHWEST AT LESS THAN 10 MPH. WITH THE INGREDIENTS MENTIONED ABOVE EXPECT SOME STRONG STORMS THIS AFTERNOON WITH A FEW ISOLD PULSE SEVERE STORMS POSSIBLE. EXPECT ACTIVITY TO WIND DOWN BY AROUND MID EVENING ACROSS THE REGION WITH ANY LEFTOVER ACTIVITY ACROSS THE COASTAL WATERS PAST MIDNIGHT. CLOUD COVER WILL GRADUALLY DECREASE LATE THIS EVENING AND OVERNIGHT AS CONVECTION DISSIPATES. LOWS TO REMAIN MILD IN THE LOWER TO MIDDLE 70S. TUE-WED...MID LVL S/W TROUGH OVER THE PENINSULA ON TUE WITH SFC BOUNDARY WITH WEAK SFC LOW DEVELOPING OVER N FL. BOTH NAM AND GFS CONTINUE TO INDICATE DEEP TROPICAL MOISTURE REMAINING OVER E CENTRAL FL WITH PWATS IN EXCESS OF 2 INCHES. WILL CONTINUE FCST PHILOSOPHY OF MID SHIFT WITH NAM TOO AGGRESSIVE IN BRINGING BACK DOOR FRONT THROUGH THE AREA ON TUE. WILL LEAN TWD THE GFS WITH NUMEROUS SHOWERS AND STORMS DEVELOPING BY MID-LATE AFTERNOON AND FOCUSING ON THE ERN SIDE OF THE PENINSULA DURING THE EVENING. WILL CONTINUE LIKELY POPS WED WITH GFS PROGGING SFC LOW OFF NE FL AND CONTINUED DEEP MOISTURE OVER AREA. STEERING FLOW SHOULD AGAIN FOCUS ACTIVITY ACROSS THE ERN SIDE OF THE PENINSULA DURING THE EVENING HOURS. WOULD EXPECT SOME STRONG STORMS IN THE AFTERNOON TO EARLY EVENING BOTH DAYS WITH WET MICROBURSTS AND POSSIBLE HAIL ASSOCIATED WITH THE STRONGEST STORMS. LOCALLY HEAVY RAINFALL AMOUNTS OF 2-4 INCHES MAY ALSO ACCOMPANY STORM MERGERS AND AREAS THAT SEE REPEATED STORMS THE NEXT TWO AFTERNOONS. THOSE PLANNING OUTDOOR ACTIVITIES ON THE FOURTH SHOULD KEEP AWARE OF THE WEATHER AND THE POSSIBILITY OF STRONG STORMS WITH FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. THU-MON...WEAK SFC LOW SHOULD EJECT NE THROUGH LATE WEEK WITH ANOTHER FRONT MOVING OFF THE MID ATLC FRIDAY. GENERAL PATTERN CONTINUES WITH SW-W LOW TO MID LYR FLOW WITH ONLY GRADUALLY DIMINISHING PWATS. WILL DROP POPS BACK TO SCATTERED RANGE WITH SLIGHTLY LOWER MOISTURE LEVELS BUT STILL FAVORABLE FLOW REGIME FOR CONVECTIVE DEVELOPMENT ACROSS EAST CENTRAL FL EACH AFTERNOON. SLIGHT VEERING OF THE FLOW LATE SUNDAY INTO MONDAY AS RIDGE AXIS NEAR THE KEYS TRIES TO PUSH NORTH TWD S FL. ANOTHER DISTURBANCE IS PROGD TO MOVE TWD THE NE GULF AND COULD SEE HIGHER POPS BY SUN OR MON WITH THIS FEATURE DEPENDING ON MOISTURE LEVELS. FOR NOW...WILL CONTINUE WITH POPS NEAR OR JUST BELOW CLIMO (40 PCT) THROUGH THE EXTENDED AS CONFIDENCE IN THIS NEXT FEATURE NOT HIGH. HIGHS SHOULD BE NEAR CLIMO FOR EARLY JULY. && .AVIATION...MAINLY VFR CONDS OUTSIDE OF CONVECTION. EXPECT NUMEROUS SHRA/TSRA TO DEVELOP THIS AFTN/EARLY EVENING. STRONG DOWNBURST WINDS AND FREQUENT/EXCESSIVE LTG STRIKES EXPECTED IN SOME STORMS. AGAIN WILL PROBABLY SEE SOME LOCALES WITH IFR/MVFR CIGS/VSBYS LATE OVERNIGHT/EARLY TUE MORNING DUE TO FOG/HAZE. && .MARINE...EASTERLY WINDS 10-12 KTS THIS AFTN BEHIND SEA BREEZE WILL DECREASE AND REMAIN BELOW 10 KTS THROUGH TONIGHT. SEAS 2 FT OR LESS...THOUGH LOCALLY HIGHER INVOF OF CONVECTION. STEERING FLOW WILL BRING SOME STORMS OFF THE COAST THIS AFTN/EVE ESP NORTH OF COCOA BEACH. WILL FCST E/SE FLOW AHEAD OF SFC BOUNDARY THAT SHOULD MAKE IT TO JUST NORTH OF THE WATERS WITH WEAK LOW PRESSURE RIDING ALONG IT NORTH OF THE AREA THROUGH MID WEEK. WINDS TO 10-15 KNOTS BUT MAIN CONCERN WILL BE SCT-NUMEROUS SHOWERS/TSTMS WITH LIGHTNING...GUSTY WINDS AND FQT LIGHTNING. STEERING FLOW ON THE FOURTH WILL BRING STORMS TWD THE NEARSHORE AND INTRACOASTAL WATERS BY MID-LATE AFTERNOON SO BOATERS WILL NEED TO BE AWARE OF THE STRONG STORM POTENTIAL. && .PRELIMINARY POINT TEMPS/POPS... DAB 72 86 72 87 / 50 70 50 60 MCO 75 89 72 91 / 30 70 40 60 MLB 73 89 73 88 / 30 70 50 60 VRB 73 89 73 89 / 30 70 50 60 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...SEDLOCK LONG TERM....VOLKMER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 615 AM EDT MON JUL 2 2007 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 022200- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 615 AM EDT MON JUL 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... NUMEROUS LIGHTNING STORMS ARE EXPECTED TO DEVELOP TODAY IN THE VERY WARM AND MOIST ATMOSPHERE ACROSS CENTRAL FLORIDA. CONDITIONS APPEAR SIMILAR TO YESTERDAY EXCEPT THERE IS A SLIGHTLY HIGHER POTENTIAL FOR A FEW SEVERE STORMS TO PRODUCE DAMAGING DOWNBURST WINDS AND POSSIBLY EVEN LARGE HAIL. BUT THE PRIMARY THREAT FROM STORMS TODAY WILL BE FREQUENT TO EXCESSIVE CLOUD TO GROUND LIGHTNING. STORMS ARE EXPECTED TO INITIATE OVER NORTH FLORIDA AND PROPAGATE INTO CENTRAL FLORIDA THIS AFTERNOON. STORM MOTION WILL BE TOWARD THE EAST OR SOUTHEAST AT 10 TO 15 MPH. A FEW STORMS MAY ZIPPER DOWN THE EAST COAST SEA BREEZE AS IT PUSHES INLAND. SUCH STORMS WILL BE CAPABLE OF PRODUCING A SMALL BRIEF TORNADO. CENTRAL FLORIDA IS THE LIGHTNING CAPITAL OF THE UNITED STATES. IF THREATENING WEATHER APPROACHES...SEEK SHELTER INSIDE AN ENCLOSED SUBSTANTIAL BUILDING OR HARDTOP AUTOMOBILE. AVOID SHEDS...PICNIC SHELTERS...PAVILIONS...BASEBALL DUGOUTS...AND BLEACHERS WHICH OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. ...FLOOD IMPACT... SLOW MOVING STORMS WILL HARNESS THE DEEP TROPICAL MOISTURE IN PLACE AND BE CAPABLE OF PRODUCING LOCALLY 2 TO 3 INCHES OF RAIN IN A SHORT PERIOD OF TIME...CAUSING TEMPORARY FLOODING ESPECIALLY IN URBAN AND POOR DRAINAGE AREAS. ...RIP CURRENT IMPACT... A LONG PERIOD OCEAN SWELL COUPLED WITH THE ASTRONOMICAL HIGH TIDE WILL ENHANCE THE RIP CURRENT THREAT AT AREA BEACHES TODAY... ESPECIALLY DURING THE OUTGOING TIDE FROM LATE THIS MORNING TO MID AFTERNOON. ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD. ...MARINE THUNDERSTORM GUST IMPACT... A WEST TO NORTHWEST WIND ALOFT WILL PUSH STORMS OFF THE MAINLAND OVER THE INTRACOASTAL AND ADJACENT ATLANTIC WATERS...ESPECIALLY NORTH OF COCOA BEACH. A FEW OF THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS EXCEEDING 34 KNOTS. IN ADDITION TO THE STRONG WINDS...CLOUD TO WATER LIGHTNING STRIKES AND LOCALLY HIGHER SEAS CAN BE EXPECTED IN AND NEAR ANY STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED TO NUMEROUS LIGHTNING STORMS ARE EXPECTED EACH AFTERNOON AND EARLY EVENING THROUGH THE FOURTH OF JULY HOLIDAY. SOME DRYING IS EXPECTED LATE WEEK WITH REDUCED COVERAGE OF STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. KELLY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 228 PM EDT MON JUL 2 2007 FLZ053-021930- OSCEOLA- 228 PM EDT MON JUL 2 2007 ...STRONG THUNDERSTORMS AFFECTING NORTHWESTERN OSCEOLA COUNTY... AT 226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM 5 MILES SOUTHWEST OF INTERCESSION CITY SHOWING LITTLE TO NO MOVEMENT. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE POINCIANA PLACE. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS...ESPECIALLY NEAR THE POLK COUNTY LINE. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE. SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 230 PM EDT MON JUL 2 2007 FLZ147-021855- NORTHERN BREVARD COUNTY- 230 PM EDT MON JUL 2 2007 ...STRONG THUNDERSTORM DEVELOPING ACROSS NORTHERN BREVARD COUNTY... AT 230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM 8 MILES WEST OF MIMS. THE STORM WAS MOVING SOUTH SOUTHEAST AT 15 MPH. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 MPH. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. THIS STORM WILL MOVE SOUTH TOWARD AREAS JUST WEST OF INTERSTATE 95 TO THE WEST OF TITUSVILLE. 15
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 247 PM EDT MON JUL 2 2007 FLZ141-021945- COASTAL VOLUSIA COUNTY- 247 PM EDT MON JUL 2 2007 ...STRONG THUNDERSTORMS AFFECTING EASTERN VOLUSIA COUNTY... AT 246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM NEAR ORMOND BEACH...MOVING SOUTHEAST AT 5 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE DAYTONA BEACH SPEEDWAY...WILBUR BY THE SEA AND ORMOND BY THE SEA. OTHER STRONG STORMS ARE ARE BEGINNING TO DEVELOP ALONG THE EAST COAST SEA BREEZE ACROSS VOLUSIA COUNTY THIS AFTERNOON. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 316 PM EDT MON JUL 2 2007 FLZ045-053-147-022000- NORTHERN BREVARD COUNTY-ORANGE-OSCEOLA- 316 PM EDT MON JUL 2 2007 ...STRONG THUNDERSTORMS AFFECTING WEST CENTRAL BREVARD COUNTY... SOUTHEASTERN ORANGE COUNTY...NORTHEASTERN OSCEOLA COUNTY... AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM JUST NORTHWEST OF CANAVERAL GROVES...MOVING SOUTH AT 15 MPH. THE STORM WILL CROSS HIGHWAY 520 AND WILL AFFECT RURAL AREAS ALONG AND WEST OF INTERSTATE 95 NEAR THE BREVARD-ORANGE AND BREVARD-OSCEOLA COUNTY LINES. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. SPRATT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 454 PM EDT MON JUL 2 2007 FLZ047-053-054-022130- INDIAN RIVER-OSCEOLA-SOUTHERN BREVARD COUNTY- 454 PM EDT MON JUL 2 2007 ...STRONG THUNDERSTORMS AFFECTING SOUTH CENTRAL BREVARD COUNTY... NORTHWESTERN INDIAN RIVER COUNTY...SOUTHEASTERN OSCEOLA COUNTY... AT 447 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM 7 MILES WEST OF CAMP HOLLY FISH CAMP ALONG THE BREVARD-OSCEOLA COUNTY LINE...MOVING SOUTH AT 15 MPH. OTHER STORMS WERE DEVELOPING SOUTH OF HOLOPAW AND OVER YEEHAW JUNCTION. THESE STORMS ALSO MAY BECOME STRONG AS THEY MOVE SOUTH AT 10 TO 15 MPH. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. SPRATT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 532 PM EDT MON JUL 2 2007 FLZ054-059-022215- INDIAN RIVER-ST. LUCIE- 532 PM EDT MON JUL 2 2007 ...STRONG THUNDERSTORMS AFFECTING WESTERN INDIAN RIVER COUNTY... WESTERN ST. LUCIE COUNTY... AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER BLUE CYPRESS LAKE MOVING SOUTHEAST AT 15 MPH. ANOTHER STRONG STORMS WAS LOCATED OVER SOUTHWEST SAINT LUCIE COUNTY AND WAS ALSO MOVING SOUTHEAST AT 15 MPH. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. SPRATT
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51766.